Hail, Camden
- When
- May 12, 3:10 PM EST
- Where
- Camden County, Colesburg
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.917, -81.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 12, 1:40 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SAT MAY 12 2001 CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE NRN PORTIONS OF CWA. DID RECEIVE REPORT OF PEA SIZE HAIL COUPLE OF HOURS AGO IN SRN APPLING CO. AREA OF MOISTURE CONVERGENCE FROM MSAS FOCUSED ALONG AN AXIS FROM SSI TO SUWANNEE VALLEY AREA AND INTO APALACHEE BAY. EXPECT CONV ACTIVITY TO CONTINUE PROPAGATING SEWD REMAINDER OF AFTN. THE APPROACHING COLD FRONT WAS LOCATED OVER ERN TN AND MOVING INTO NRN GA ATTM. FORECAST...MODELS IN GENERAL AGREEMENT WITH MOST DIFFERENCES NOTED WITH TIMING OF THE FROPA. BELIEVE THE AVN MAY HAVE A DECENT HANDLE ON THIS FEATURE AND IS IN STEP WITH THE CURRENT FORECAST. NAVY MODELS ALSO LEND SOME SUPPORT TO THE AVN. MAIN TWEAK WILL MAKE TO MAV GUIDANCE WILL BE FOR HIGHER INITIAL POPS. FRONT EXPECTED TO MOVE INTO THE SE GA AREA BY 12Z SUN AND THROUGH THE REMINDER OF CWA BY AFTN AND EVENING AS 1026 MB HIGH PRES CENTER TO THE NW BUILDS IN. DRIER AIR FILTERS IN SUN WITH LOW LEVEL FLOW SHIFTING TO NE SUN EVENING AND MON. UPPER TROUGH QUICKLY MOVES IN ALLOWING RIDGE TO AMPLIFY OVER THE LOWER AND MID MS VALLEY. LATEST AVN AND ETA ARE FURTHER S WITH UPPER LEVEL LOW OFF NEW ENGLAND BY EARLY NEXT WEEK. MARINE...WINDS SHIFT FROM SW TONIGHT TO NW AND N SUNDAY WITH FROPA...THEN NE BY EARLY EVENING. WILL PROBABLY GO LITTLE LOWER THAN CURRENT FORECAST SUN IN NRN LEG ...SO PLAN ON 15 KT WITH FROPA GIVEN THAT MODELS SHOW NO CLEAR CONSENSUS. PRES GRADIENT TIGHTENS SOME SUN NIGHT AS HIGH SHIFTS SWD THRU MON AND MON NIGHT. EXTDD...MRF SHOWS AXIS OF MOISTURE MOVING INTO SE STATES TUE-THU ASSOCIATED WITH A WEAK COLD FRONT. BEST CHANCES OF RAIN WED AND THU AS FRONT MOVES INTO THE REGION...WITH MAINLY ISOL-WIDELY SCT ACTIVITY REMAINDER OF WEEK. TEMPS AVERAGE NEAR NORMAL. PRELIM AMG 63/82/55/81 3100 SSI 65/79/60/77 3100 JAX 63/83/55/80 3100 GNV 61/85/57/84 23-0 02 .JAX... .GA...NONE. .FL...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1202 PM EDT SAT MAY 12 2001 ..THERE IS A GOOD CHANCE OF RIP CURRENT THIS AFTERNOON... EAST SWELLS COMBINED WITH OUTGOING TIDES...WILL INCREASE THE RIP CURRENT THREAT AT AREA BEACHES. BREAKERS UP TO 4 FEET ARE POSSIBLE CAUSING ROUGH SURF. SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. SMALL CHILDREN PLAYING IN AND NEAR THE SURF ZONE SHOULD BE CLOSELY MONITORED. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEASTERN GEORGIA AND EXTREME NORTHEASTERN FLORIDA. THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. NONE ARE EXPECTED TO BE SEVERE. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED TODAY. SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 48 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250438.